Alert archive / Arkansas / Flash Flood Warnings in 2012
Flash Flood Warning 32, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 1, 2012, 6:44 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2012, 6:44 PM CDT (23:44 UTC)
- Expired
- Sep 1, 2012, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monroe County, AR, Prairie County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 81 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1827 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
478
WGUS54 KLZK 012344
FFWLZK
ARC095-117-145-147-020230-
/O.NEW.KLZK.FF.W.0032.120901T2344Z-120902T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
644 PM CDT SAT SEP 1 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL MONROE COUNTY IN EASTERN ARKANSAS...
NORTHERN PRAIRIE COUNTY IN CENTRAL ARKANSAS...
SOUTHERN WHITE COUNTY IN CENTRAL ARKANSAS...
SOUTHERN WOODRUFF COUNTY IN EASTERN ARKANSAS...
* UNTIL 930 PM CDT
* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS DEVELOPING AND MOVING OVER THE SAME AREAS
FROM BEEBE TO DES ARC AND COTTON PLANT. THESE AREAS RECENTLY
RECEIVED EXCESSIVE RAIN WITH THE REMNANTS OF HURRICANE ISAAC...AND
THE GROUND IS NEARLY SATURATED. ANY ADDITIONAL HEAVY RAIN WILL
LIKELY CAUSE FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DES ARC... THURMAN... MCRAE...
HUNTER... GEORGETOWN... BEEBE...
ZENT... WALKER... VINITY CORNER...
MCCLELLAND... JASMINE... HOWELL...
HILLEMAN... HICKORY PLAINS... HAYLEY...
GRIFFITHVILLE... GARNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!
&&
LAT...LON 3499 9114 3492 9114 3496 9180 3504 9181
3504 9195 3515 9201 3513 9104 3505 9103
3500 9103
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:23 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 1, 3:23 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 323 PM CDT SAT SEP 1 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY THE REMNANTS OF HURRICANE ISAAC WERE OVER EASTERN MISSOURI LATE THIS AFTERNOON. SURROUNDING THE SYSTEM...THERE WILL BE AT LEAST ONE MORE ROUND OF THUNDERSTORMS...AND THAT WILL BE THIS EVENING. SOME OF THE STORMS COULD BE SEVERE FROM NORTHEAST THROUGH CENTRAL ARKANSAS. THE SYSTEM WILL DEPART FOR THE OHIO VALLEY TUESDAY/WEDNESDAY. AT THE SAME TIME...HIGH PRESSURE WILL NUDGE INTO THE REGION FROM THE SOUTHERN PLAINS. UNDER THE HIGH...RAIN CHANCES WILL DECREASE... AND IT WILL FEEL VERY MUCH LIKE SUMMER WITH AT/ABOVE NORMAL TEMPERATURES. AS THE PERIOD ENDS...THE HIGH WILL BEGIN RETROGRADING. A NORTHWEST WIND FLOW ALOFT WILL DRIVE A NEW COLD TOWARD THE REGION...AND THAT WILL PLAY A ROLE IN THE EXTENDED PERIOD. && .LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY UNSETTLED WEATHER WILL BE ACROSS THE REGION IN THE LONG TERM. A WEAK FRONTAL BOUNDARY WILL MOVE INTO THE AREA AND STALL OUT. THIS WILL KEEP SMALL RAIN CHANCES IN THE FORECAST...AS SEVERAL WAVES MOVE ALONG THE FRONT. MODELS ARE IN GOOD AGREEMENT WITH TROUGH MOVING INTO THE REGION SATURDAY...BRINGING BETTER CHANCES OF RAINFALL FOR THE END OF THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 74 91 72 94 / 40 20 10 10 CAMDEN AR 76 96 77 98 / 30 10 10 10 HARRISON AR 69 90 70 94 / 20 10 10 10 HOT SPRINGS AR 75 96 76 98 / 40 10 10 10 LITTLE ROCK AR 75 95 76 97 / 50 10 10 10 MONTICELLO AR 76 94 77 95 / 30 10 10 10 MOUNT IDA AR 74 96 75 97 / 30 10 10 10 MOUNTAIN HOME AR 70 90 70 94 / 30 20 10 10 NEWPORT AR 75 91 73 93 / 50 30 20 10 PINE BLUFF AR 75 94 75 95 / 40 10 10 10 RUSSELLVILLE AR 73 97 74 98 / 20 10 10 10 SEARCY AR 74 93 73 94 / 50 20 20 10 STUTTGART AR 75 93 74 94 / 50 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...46 / LONG TERM...58
Hazardous weather outlook, Sep 1, 4:45 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 445 PM CDT SAT SEP 1 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 4455 PM CDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE REMNANTS OF HURRICANE ISAAC ARE NOW OVER CENTRAL MISSOURI. HOWEVER...TROPICAL MOISTURE REMAINS ACROSS THE NATURAL STATE AND AS ISAAC CONTINUES TO MOVE ACROSS MISSOURI...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OVER ARKANSAS. A TORNADO WATCH IS IN EFFECT FOR PARTS OF CENTRAL AND EASTERN ARKANSAS THROUGH LATE EVENING. STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THIS EVENING WITH THE BEST CHANCES ACROSS CENTRAL AND EAST CENTRAL PORTIONS OF THE COUNTY WARNING AREA. SEVERE WEATHER CHANCES WILL BE GREATEST ALONG A LINE FROM JONESBORO...TO NEWPORT...TO LITTLE ROCK AND CONWAY. THE MAIN THREAT AT THIS TIME IS STRONG DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES WILL BE POSSIBLE...AS STRONG WIND ENERGY REMAINS ACROSS THE REGION DUE TO THE REMNANTS OF HURRICANE ISAAC. WITH THE SOUPY AIR MASS SITTING OVER THE STATE...ANY STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN. ANY ADDITIONAL HEAVY RAINFALL FROM THUNDERSTORMS WOULD LEAD TO LOCALIZED FLASH FLOODING ESPECIALLY IN AREAS THAT SAW THE VERY HEAVY RAINFALL THE PAST 2 DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR WIDESPREAD SEVERE WEATHER IS EXPECTED TO REMAIN LOW NEXT WEEK. HOWEVER...MOISTURE LEVELS HAVE INCREASED OVER THE PAST FEW DAYS AS A RESULT OF WIDESPREAD RAINFALL. AFTERNOON TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE MID AND EVEN SOME UPPER 90S ACROSS THE AREA THROUGH THE MIDDLE OF NEXT WEEK. AS A RESULT...HEAT INDICES COULD RISE TO NEAR OR JUST ABOVE 100 DEGREES SUNDAY...MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY AREAS NORTHEAST OF LITTLE ROCK. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
In the hours before
Local storm report, Sep 1, 5:14 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
514 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG CONWAY 35.09N 92.45W
09/01/2012 FAULKNER AR TRAINED SPOTTER
MULTIPLE TREES ARE DOWN IN AND AROUND THE CONWAY AREA.
SEVERAL TREES ARE DOWN ACROSS SOUTHERN PORTIONS OF
FAULKNER COUNTY INCLUDING THE AREA OF HAMLET.
0411 PM TSTM WND DMG VILONIA 35.08N 92.21W
09/01/2012 FAULKNER AR TRAINED SPOTTER
TREES ARE DOWN IN THE VILNOIA AREA. SEVERAL POWER LINES
ARE ALSO DOWN.
&&
MCLAYLocal storm report, Sep 1, 5:18 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
518 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG NEWPORT 35.63N 91.24W
09/01/2012 JACKSON AR LAW ENFORCEMENT
LARGE TRESS LIMBS WERE BLOWN DOWN IN THE NEWPORT AREA. A
CABLE LINE WAS ALSO BLOWN DOWN.
&&
MCLAYLocal storm report, Sep 1, 5:34 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
534 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG BENTON 34.57N 92.58W
09/01/2012 SALINE AR TRAINED SPOTTER
TEREES ARE DOWN IN BENTON.
&&
MCLAYLocal storm report, Sep 1, 5:42 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
542 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG GEORGETOWN 35.13N 91.45W
09/01/2012 WHITE AR CO-OP OBSERVER
SEVERAL TREES ARE DOWN IN GEORGETOWN. ONE TREE FELL ON A
VEHICLE THAT WAS UNOCCUPIED.
&&
MCLAYLocal storm report, Sep 1, 5:54 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
554 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG BRYANT 34.61N 92.49W
09/01/2012 SALINE AR PUBLIC
ROOF DAMAGE IN BRYANT. SEVERAL LARGE TREES HAVE BEEN
SNAPPED OR FALLEN.
&&
MCLAYLocal storm report, Sep 1, 6:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
618 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 1 NW BRYANT 34.62N 92.50W
09/01/2012 SALINE AR TRAINED SPOTTER
SHINGLES WERE BLOWN OFF OF A HOUSE IN THE COMMUNITY OF
SALEM JUST NORTHWEST OF BRYANT.
&&
MCLAYThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:02 PM CDT | Tornado Warning | LZK | Arkansas, Jefferson, Lincoln | 28 min |
| Sep 1, 2:31 PM CDT | River Flood Warning | LZK | Jackson, Woodruff | 17 days |
| Sep 1, 3:51 PM CDT | Special Weather Statement | LZK | Faulkner | 29 min |
| Sep 1, 3:54 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, White | 36 min |
| Sep 1, 4:15 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, White | 30 min |
| Sep 1, 4:21 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 14 min |
| Sep 1, 4:40 PM CDT | Special Weather Statement | LZK | White | 30 min |
| Sep 1, 4:47 PM CDT | Special Weather Statement | LZK | Woodruff | 33 min |
| Sep 1, 4:51 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 24 min |
| Sep 1, 4:52 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White, Woodruff | 38 min |
| Sep 1, 4:56 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 34 min |
| Sep 1, 5:06 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 39 min |
| Sep 1, 5:13 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 47 min |
| Sep 1, 5:21 PM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 39 min |
| Sep 1, 5:23 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski, White | 52 min |
| Sep 1, 5:45 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 45 min |
| Sep 1, 5:45 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 45 min |
| Sep 1, 5:49 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Grant, Hot Spring, Saline | 41 min |
| Sep 1, 5:57 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 48 min |
| Sep 1, 6:02 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Pulaski, Saline | 43 min |
| Sep 1, 6:27 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 33 min |
| Sep 1, 6:29 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke, Pulaski | 46 min |
| Sep 1, 6:31 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Jefferson, Saline | 44 min |
| Sep 1, 6:36 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White, Woodruff | 39 min |
| Sep 1, 6:41 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Grant, Hot Spring, Saline | 34 min |
| Sep 1, 6:55 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln | 50 min |
| Sep 1, 6:58 PM CDT | Flash Flood Warning | LZK | Grant, Hot Spring, Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.